Preparing for Potential Surge of Lolla Drug Cases

With festival goers gearing up for Lollapalooza, emergency physicians at the Center for Advanced Emergency Response at Rush University Medical Center are preparing for potential cases being brought to the ER.

The Chicago Department of Public Health reported nearly 250 ambulance runs from Lollapalooza last year, a majority of which were drug-related. Rush emergency physicians are warning of a growing trend involving the use of hallucinogenic amphetamines such as Ecstasy or Molly at summer concerts and festivals.

Use of these drugs may result in hallucinations, increased heart rate, increased blood pressure, nausea, vomiting, agitation and seizures. In severe cases, users may experience an elevated body temperature, kidney or liver failure, uncontrolled bleeding, coma or possibly death.

“Taking these drugs in the heat can increase the possibility of dehydration and can contribute to very high body temperatures which can be life-threatening,” said Dr. Edward Ward, medical director of emergency services at Rush.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s